Back to Ask the Diabetes Team Ask the Diabetes Team

From Florida, USA:

My 18-year-old daughter shows fits of anger like a very young child much of the time. She intentionally took an overdose of insulin two days ago. She never takes care of her diabetes. We have had to take control of her health because she cannot do it alone. From what I have been reading, many teens have problems like this regarding their own health. Is this true?


While it is true that many teens experience times in their lives when they need a parent to step in and take over their diabetes care tasks for a time, it is not at all typical for a teen to take an insulin overdose intentionally. Please talk to your diabetes team immediately about this overdose. Also, talk with your child's primary care physician. It may be wise to take her to an emergency room for a psychiatric evaluation to assess her for safety, as insulin overdoses can be lethal. She will need an evaluation by a mental health professional to assess for safety and suicidality.


Original posting 22 May 2009
Posted to Behavior and Mental Health


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.